Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

What causes falling of nails?

User rating for this question
Excellent
Answered by

Orthopaedic Surgeon
Practicing since : 1999
Answered : 705 Questions
Question
these pictures are of my toe nail this is the second time it falls out the first time is when I was on depo both of my toe nail fell out the same way it wasn't the whole nail but half almost to the tip and I thought it was due to the depo but it fell out again today and I was looking up that it may be cause my fungus or a bad injury I mean I hurt this toe bad I broke it when I feel down the stairs and the other ddnt fall out so I thought it was due to that But it doesn't hurt or it did not bleed and when I came off there was no pain what can I do for it
Posted Mon, 11 Aug 2014 in Skin Hair and Nails
 
 
Answered by Dr. Karl Logan 25 minutes later
Brief Answer:
Fungal nail infection

Detailed Answer:
hi,

thanks for your question,

your right the commonest cause of this problem is a fungal infection of the toe nail.

the nail or some clipping can be sent to the lab by your dr to confirm the diagnosis.

there is an oral medication for treatment that needs to be taken for a prolonged period.

I hope this answers your question.

best wishes
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor